MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR
Model Number 51-361-30-09
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Distractor weld broke at the activation arm.The broken pieces were removed.The foot plates were left in patient bilaterally.
 
Additional Manufacturer Narrative
Correction made to mfr report number.Original follow up stated mdr 9610905-2017-00056 and was submitted on april 13, 2017.Corrected mfr report number is 9610905-2016-00056.An investigation was performed using visual and stereo microscopic inspection on the distractor returned.Process evaluation was also completed on the lot number provided.Tensile cracks were observed under the stereo microscope.Further observation determined there were no indications of material or manufacturing defects observed.The product history device records were also reviewed based on the lot number provided, and no abnormalities were found.The results of the investigation conclude that the root cause for breakages were due to mechanical overload on the device.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
DISTRACTION, INTERNAL
Common Device Name
DISTRACTOR
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6191430
Report Number9610905-2016-00056
Device Sequence Number717297
Product Code MQN
UDI-Device Identifier00888118080516
UDI-Public(01)00888118080516
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K010139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number51-361-30-09
Device Lot Number32784940
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/08/2016
Supplement Date Received by Manufacturer12/08/2016
Initial Report FDA Received Date12/20/2016
Supplement Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age11 YR